Fentanyl and the elderly

Common Questions and Answers about Fentanyl and the elderly

actiq

Avatar f tn I've been tapering down my medications (and made some great progress.) So far got off the Fentanyl 75 mcg., oxycodone 40 to 60 mg. every four hours. I had some pretty moderate withdrawals going off the Fentanyl and oxycodone. Nothing like cold turkey, but difficult nonetheless. I was switched over to morphine ER 30 mg. in the morning and 30 mg. at night. I already dropped to 15 mg. at night. I'm also supposed to take 15 mg.
1588890 tn?1297073916 s a month ago, Percocet 10 for breakthru and Lyrica for my Fibro. I am trying to quit smoking and HATE that gum! Was thinking about the patch but was wondering if it was safe to have both on? Any suggestion?
Avatar n tn you absolutely amaze me. i am on fentanyl 50 mcg and i am scared to death of the detox. you have given me hope. i have horrible fatigue on this patch (started about 1 or 2 months after starting it) and if i could stay in bed 24/7 i would. hate this medication. went to the doctor today and she took blood to test my liver function and it came back ok. she refuses to believe it could be caused by this dang patch.
Avatar f tn Hello and welcome to the forum.. the best thing to do is go with her to the Dr.s and speak with him.. he can explain the problems with this and if she is adamant he can implement a taper plan.. Yes wd will be there but with the help of her Dr. he can offer meds that will help. If she refuses to do this look up fentanyl wd here on mh and let her read what others have gone through to get off. What does she plan to do for the pain after she comes off ?
144586 tn?1284666164 What a kind comforting little caregiver you are, I adored your story and it made me realise that it is so important to look after the elderly and make sure they drink enough and have some quality of life .
Avatar f tn I blindly went along with my doctor prescribing the Fentanyl patch along with other meds for BT pain. I realized the Fentanyl had a lot of negative things for me (like increase in sugar intake, nodding off when I stopped doing anything, no short term memory.) Do a search on Fentanyl here and see what people have gone through with it. Personally I think it should only be used for end of life pain. If you have reason to think you won't ever come off it, then it would be okay.
Avatar f tn hon, you posted on a old thread and may not get a response. Go to the top of this page page and at the top is an orange icon..click on it and post your question, etc. That will start a NEW timely thread and you will get the support you need!
Avatar m tn Fentanyl patches have a slow rate of elimination and the half life can extend to 27 hours as the fentanyl is slowly eliminated from the fat under the skin.You are still probably feeling the effects of residual fentanyl and when that is gone you will probably feel worse withdrawal.But maybe not if you are lucky. Keep on course and I hope everything goes well for you. Fentanyl injection has a short half life,but the patches are designed to stay in the body longer.
144586 tn?1284666164 I am involved in supervising (or interfering) in the care of half a dozen very elderly individuals, with no personal gain, and I feel like a lone B-17 pilot on a mission during WW2, going through 1000 miles of flak, two engines out, and no fighter cover. With no ammunition for the ball turret. I have been forcibly thrown out of and banned from at least three nursing homes after preferring charges against the owners for elder abuse.
Avatar m tn He works for you and his job is to keep your pain levels as low as possible. It might help to increase the Fentanyl patch a little and add 1 to 2 short acting pills per day. Sometimes we have to different doses to see what works for us. Don't be afraid to talk to your Dr about this. Another thing that might help, if you can use it with the patch, is Lyrica. It's not only for diabetic nerve pain but it can also help with pain in the back and the nerve pain that goes with it.
144586 tn?1284666164 t know is that many (but not all) hospitals throw away the blood drawn by the paramedics and remove the line and start another even if the line is perfectly good. The reason provided is "insurance liability". Thus we start another line and waste another vein. There are only so many good veins available. And when they are gone a central line or cut-down is necessary.
Avatar f tn Hi. 5'10" Gent, and brand spankin newbie to this site. i just turned 56 in April. In my journal August. 12, 2013, I recorded wgt. 247.5 lb, BP 157/101, severe depression & anxiety with heaart palpitations and mid-nightime panic attacks. Also using CPAP setting of 14cm for severe sleep apnea, and suffered almost daily migraines. Plus my triglicerides were, as my dr put it, "through the roof!
Avatar m tn I was just curious, does fentanyl patches work the same way as percocets? And what is the difference btw. a opioid, vs. opiate? The more knowledgable to all these drugs the better huh.
Avatar m tn The answer, is yes. The elderly can be very sensitive to psychotropic medications, causing all kinds of side effects and adverse reactions. If the "screaming" you are observing is new since the med(s) were started, then a call to the prescribing doc is in order ASAP.
Avatar m tn A home health nurse visited for 2 weeks and stopped. She was given the Diltiazem, Lasix and Seroquel while in the hospital and has been on them about 2 months. Her doctor wants her to stay on the Seroquel indefinitely and hasn't really been concerned about monitoring her. I plan to take her to another doctor soon.
Avatar f tn As of today I the back of my leg, and my foot are still swollen and my foot burns like it is on fire. According to the medical literature everything should be back to normal. NOT! Has anyone gone through this and what medications were you given and how long did it take for you to be able to walk normally?
Avatar n tn It has been quite some time since I first was introduced to the Fentanyl and I think the best part of being on the patch is not having the constant euphoric feeling that the Oxy's give you. The Fentanyl goes into the blood stream slow enough that you don't have that euphoric or high dopy feeling. I actually feel "normal". Well, make sure that you read the insert very carefully. It is full of valuable information on the do's and don't's. Take care and good luck.
Avatar f tn If a person is young (ish) and otherwise healthy and gets a UTI, that person will feel the normal symptoms of it, but someone who is elderly (although someone does not necessarily have to be 'elderly' to have Alzheimers), and suffers from dementia or Alzheimers, will have a much different experience. I went through this with my mother and currently, my MIL, and it is absolutely true. Below is a short excerpt taken from the link I will share below...
1279189 tn?1275244868 Give yourself a couple weeks on the fentanyl and see how you do. You may, or may not, need to keep the vicodin on hand for breakthrough pain. Also, try to start the fentanyl on a weekend or other time where you have a couple of days that aren't so busy or require much driving. I went from norco (hydrocodone/vicodin) to the 25 mcg fentanyl patch. I felt a little odd and spacey for the first couple of days but after that I was fine. I think you will be fine too.
Avatar f tn Then a couple friends showed up and gave me a few fentanyl pills. The subs blocked most of that but I feel ok. I have to work again in 8 hrs. I have about 6 more pills of fentanyl. I know if I use them I'll get through work but I don't want to start a fentanyl addiction.i was wondering if I take subs instead if I'll just get sick again or if they'll help now. I need to work or I'll lose my car. That's the only reason I'm considering taking the fentanyl tomorrow.
1390687 tn?1281157239 How much of each were you on and for how long? The fentanyl withdrawal will probably be the worst... I had the roughest time with the fentanyl... and no withdrawals from the percocet/oxycodone... it all depends on the person and amount and how long the person has been using,.. good luck.
635798 tn?1223444631 When I was just on 25mcg for 2 years, it caused me to increase my vicodin es to 3 every 4 hours and when I switched to oxycontin from fentanyl I had to be on 80mg of oxycontin to compare to the 25mcg fentanyl patch. My tolerance kept going up and up from being on the fentanyl patch. I ended up having to go back on the patch and started on 75mcg and went to 150mcg in less than 2 months. I wanted off this horrible drug and had no idea what I was in for ti'll I came here.
Avatar f tn I was on Morphine (before surgery), Then after surgery I was on ,Oxycodone, Oxycontin,Gabapentin, Lyrica, and finally Fentanyl patch. The Fentanyl start was 25mcg every 3 days. Later my PM doctor increased dose on 50 then 75 with Oxycontin. I have never been painkiller user in my life , so i put myself in trouble because I didn't pay attention of how dangerous all of those mentioned medications can be.
Avatar m tn My wife has been perscribed fentanyl patches and has been told not to eat grapefruit, does this apply to all citrus fruit ie.